MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET; DH CPK NG TUBES
Model Number 20-9431
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Tachycardia (2095); Low Oxygen Saturation (2477); Foreign Body In Patient (2687)
Date of Event 05/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record is in-progress.The sample is reported to be available, but has not yet been received by the manufacturer.A photo of the devices was provided by the customer.All information reasonably known as of 28 jun 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the patient was intubated and the primary nurse inserted a small bowel feeding tube.After the patient coughed, the tube was removed and the tip was missing.Patient's spo2 [pulse oximetry] dropped and the patient became tachycardic.The physician performed a bronchoscopy at bedside and found the tip of the small bowel feeding tube on the outside of the endotracheal tube and above the vocal cords.Several attempts were made [to remove the tip] and trauma to the nares and back of throat was noted with bleeding.Additional information received (b)(6) 2021 indicated the "patient is ok, but had trauma to the nares and back of throat with bleeding." it is unknown how long the tube was in place prior to the patient's cough and removal.It is unknown if the tube was flushed prior to insertion or prior to stylet removal.Additional information has been requested but not yet received.
 
Event or Problem Description
On (b)(6) 2021 fda user facility report mw5101759 was received.The event description states "the patient was intubated and primary nurse and i was inserting a small bowel feeding tube.The initial tube had the end piece as i examined prior to insertion, and after patient coughed, the tube was removed, and i noticed the tip was missing.Patient spo2 dropped, became tachycardic, called dr [redacted] with fear of a piece of the small bowel feeding tube was lodged in the lungs.Dr [redacted] did a bronchoscopy at bedside, had to use a glidescope with magill, found the tip of the small bowel feeding tube on the outside of the endotracheal tube and above vocal cords.Several attempts were made with piece of, and trauma to the nares and back of throat was noted with bleeding.Tubing set recovered and isolated.Vendor and manufacturer to be notified." additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device history record for lot 30100696 was reviewed and the product was produced according to product specifications.A picture was provided by the customer to confirm the reported incident.However, root cause could not be determined.All information reasonably known as of 27 jul 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key12096512
Report Number9611594-2021-00088
Device Sequence Number19833608
Product Code KNT
UDI-Device Identifier00350770457932
UDI-Public00350770457932
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model Number20-9431
Device Catalogue NumberN/A
Device Lot Number30100696
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer06/29/2021
07/26/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/13/2021
07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDESCOPE WITH MAGILL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR